Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 153, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 7, 2000, 7:00 PM EDT for Alachua County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2000, 7:00 PM EDT (23:00 UTC)
- Expired
- Jul 7, 2000, 7:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Alachua County, FL
The radar
The Jacksonville radar (KJAX), 110 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 957 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1372 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KJAX 072302
SVRJAX
FLC001-072345-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
700 PM EDT FRI JUL 7 2000
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALACHUA COUNTY IN NORTHERN FLORIDA
* UNTIL 745 PM EDT
* THIS WARNING REPLACES THE TORNADO WARNING FOR SOUTHEAST ALACHUA
COUNTY WHICH HAS BEEN CANCELED AS OF 700 PM EDT.
* AT 700 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER
GAINESVILLE AIRPORT...OR ABOUT 5 MILES EAST OF GAINESVILLE...MOVING
SOUTHWEST AT 10 MPH.
* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 745 PM EDT...
GAINESVILLE AIRPORT AND GROVE PARK...
ALACHUA AND GAINESVILLE...
HIGH SPRINGS AND LOCHLOOSA...
CROSS CREEK...
MICANOPY...
ARCHER...
GUSTY WINDS IN EXCESS OF 55 MPH...LARGE HAIL AND FREQUENT CLOUD TO
GROUND LIGHTING MAY BE EXPECTED WITH THIS STORM.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSONVILLE. OR YOU
CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY
AT 904-741-4370 TO REPORT SEVERE WEATHER.
$$
LAT...LON 2948 8250 2948 8221 2942 8215 2948 8206
2971 8222 2993 8252 2982 8265 2955 8266
SANDRIKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:10 PM EDT, 3 hours 50 minutes earlier.
Area forecast discussion, Jul 7, 3:10 PM EDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 310 PM EDT FRI JUL 7 2000 CURRENTLY...JUST A QUICK AFD TO ALERT OUR BACKUP OFFICES THAT HP WILL BE WORKING ON OUR AWIPS TODAY. HOPEFULLY THE OPERATION WILL NOT TAKE TO LONG...HOWEVER WILL CALL EACH OFFICE AND KEEP THEM UPDATED ON THE SITUATION. WILL UPDATE AND SEND OUT ALL LONG FUSED PRODUCTS THAT NEED TO BE SENT OUT BEFORE TURNING THE SYSTEM OVER TO HP. PRELIM AMG v69/91/68/90 0200 SSI 75/88/72/87 2200 JAX 74/90/72/91 2210 GNV 70/94/69/92 3122 33 .JAX... .GA...NONE .FL...NONE SCOTT
In the hours before
Local storm report, Jul 7, 5:15 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
ISSUED BY NATIONAL WEATHER SERVICE MELBOURNE FL
515 PM EDT FRI JUL 7 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 PM PALM COAST FL WIND DAMAGE
07/07/00 FLAGLER LARGE TREE AND SEVERAL
SMALL TREES BLOWN DOWN.
0420 PM FLAGLER BEACH FL .88 INCH HAIL
07/07/00 FLAGLER
0430 PM DUPONT FL WIND DAMAGE
07/07/00 FLAGLER TWO LARGE TREES AND SEVERAL
A SMALL TREES BLOWN DOWN.
TROUTMANLocal storm report, Jul 7, 6:14 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
ISSUED BY NATIONAL WEATHER SERVICE CHARLESTON SC
614 PM EDT FRI JUL 7 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM ST. MARY'S FL WIND DAMAGE
07/07/00 CAMDEN SEVERAL LARGE TREES
DOWN ON NEW POINT PETER
Y RD PER EMA
EVTThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 4:14 PM EDT | Severe Thunderstorm Warning | JAX | Flagler | 46 min |
| Jul 7, 5:27 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 48 min |
| Jul 7, 6:21 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Marion, Putnam | 39 min |
| Jul 7, 6:43 PM EDT | Tornado Warning | JAX | Alachua, Putnam | 32 min |
| Jul 7, 7:16 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 44 min |
| Jul 7, 7:33 PM EDT | Tornado Warning | JAX | Alachua | 12 min |
| Jul 7, 7:38 PM EDT | Severe Thunderstorm Warning | JAX | Gilchrist | 52 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.